Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 5:15 PM CDT for Waupaca County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 11, 2005, 5:47 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waupaca County, WI
The radar
The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:18 PM CDT | TSTM WND DMG | Waupaca, WI | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 112216
SVRGRB
WIC135-112245-
/O.NEW.KGRB.SV.W.0057.050611T2215Z-050611T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUPACA COUNTY IN NORTHEAST WISCONSIN
THIS INCLUDES THE CITY OF WAUPACA
* UNTIL 545 PM CDT
* AT 513 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A
SEVERE THUNDERSTORM NEAR WAUPACA...MOVING NORTHEAST AT 35 MPH.
SPOTTERS REPORTED SOME TREES DOWN IN THE CITY OF WAUPACA AT 513 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE LAKE IN WAUPACA COUNTY BY 520 PM...
OGDENSBURG BY 525 PM...
MANAWA BY 535 PM...
SYMCO BY 540 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4465 8896 4468 8892 4468 8888 4459 8872
4458 8874 4450 8874 4425 8903 4424 8907
4433 8922 4437 8922
$$
RDM2 follow-up statements
000
WWUS53 KGRB 112234
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT SAT JUN 11 2005
WIC135-112245-
/O.CON.KGRB.SV.W.0057.000000T0000Z-050611T2245Z/
WAUPACA WI-
534 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
WAUPACA COUNTY...
AT 529 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANAWA...OR ABOUT
12 MILES NORTHEAST OF WAUPACA...MOVING NORTHEAST AT 35 MPH. TREES
AND POWER LINES WERE REPORTED DOWN IN FREMONT AND WAUPACA.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTONVILLE BY 545 PM...
LAT...LON 4465 8896 4468 8892 4468 8888 4459 8872
4458 8874 4450 8874 4425 8903 4424 8907
4433 8922 4437 8922
$$
RDM000
WWUS53 KGRB 112247
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
547 PM CDT SAT JUN 11 2005
WIC135-112257-
/O.EXP.KGRB.SV.W.0057.000000T0000Z-050611T2245Z/
WAUPACA WI-
547 PM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAUPACA COUNTY EXPIRED AT 545
PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. IT MAY STILL PRODUCE WIND GUSTS TO 40 MPH.
LAT...LON 4465 8896 4468 8892 4468 8888 4459 8872
4458 8874 4450 8874 4425 8903 4424 8907
4433 8922 4437 8922
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 11, 4:45 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT SAT JUN 11 2005 .SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z. UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC BASED CAPES AROUND 2K. CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC BOUNDARIES DRAPED OVER NE WI. LAKE BREEZE IS JUST BEGINNING TO PUSH INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM FRONT AND EAST INTO LOWER MI. THIS SHOULD POINT TO MORE PROBLEMS DUE TO DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS WORKING INTO NORTH CENTRAL WI. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK. AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE REGION BRINGING DRY WEATHER TO THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 11, 1:40 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT SAT JUN 11 2005 WIZ030-035-036-045-120000- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 140 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR PART OF CENTRAL WISCONSIN UNTIL 7 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 459 IS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... MARATHON... WOOD... PORTAGE... WAUSHARA... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. MG WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 4:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-031-037>040-048>050-073-074-120300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH... CHILTON AND TWO RIVERS 415 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR NORTH-CENTRAL...NORTHEAST AND EAST-CENTRAL WISCONSIN UNTIL 10 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 461 IS IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING COUNTIES... VILAS... ONEIDA... LINCOLN... FOREST... FLORENCE... LANGLADE... MENOMINEE... OCONTO... MARINETTE... DOOR... SHAWANO... WAUPACA... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN AND NEAR THE WATCH AREA THE REST OF THIS AFTERNOON AND THIS EVENING. TE/MG WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 4:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-031-037>040-048>050-073-074-120400- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH... CHILTON AND TWO RIVERS 415 PM CDT SAT JUN 11 2005 CORRECTED WATCH EXPIRATION TIME ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR NORTH-CENTRAL...NORTHEAST AND EAST-CENTRAL WISCONSIN UNTIL 11 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 461 IS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... VILAS... ONEIDA... LINCOLN... FOREST... FLORENCE... LANGLADE... MENOMINEE... OCONTO... MARINETTE... DOOR... SHAWANO... WAUPACA... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN AND NEAR THE WATCH AREA THE REST OF THIS AFTERNOON AND THIS EVENING. TE/MG WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 4:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG BABCOCK 44.29N 90.13W
06/11/2005 WOOD WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0410 PM TSTM WND DMG ARPIN 44.54N 90.03W
06/11/2005 WOOD WI LAW ENFORCEMENT
TREES DOWN
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:15 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 45 min |
| Jun 10, 8:53 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 38 min |
| Jun 11, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Jun 11, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Jun 11, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 55 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 63 min |
| Jun 11, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 82 min |
| Jun 11, 6:09 PM CDT | Tornado Warning | GRB | Brown | 27 min |
| Jun 11, 6:11 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jun 11, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 17 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.